Hiring in life sciences? Share your open positions with our professional community. Read more Close

Advertisement

Global Rigidity of Two-Dimensional Bubbles.

Created on 24 Oct 2026

Authors

Lukas Niebel

Published in

Archive for rational mechanics and analysis. Volume 250. Issue 6. Pages 104. Epub Oct 22, 2026.

Abstract

We study bubbles, which are stationary hollow vortices with surface tension, in two dimensions. Such objects solve an overdetermined elliptic free boundary problem in an exterior domain, with an additional boundary condition involving curvature and the Neumann trace. Motivated by a conjecture of Crowdy and Wegmann, we prove that every solution prescribed by a Jordan curve is circular for 0 ≤ We ≤ 3 , where 3 is the first bifurcation value. This range is sharp: the bifurcation branch at We = 3 contains non-circular solutions with We > 3 arbitrarily close to 3. This elliptic problem describes critical points of the sum of the perimeter and the logarithmic potential energy of compact sets. We prove an area-constrained perimeter-capacity inequality and show that, in the associated convexity-constrained variational problem, the unit disc is the unique minimiser up to translation if and only if 0 ≤ We ≤ 3 .

PMID:
42920750
Bibliographic data and abstract were imported from PubMed on 24 Oct 2026.

Read full publication at:
Please sign in to see all details.

Advertisement

Stats

  • Community rating n/a 0 votes
  • Reviewers' rating n/a 0 votes
  • Your rating

1-terrible, 9-excellent. How would you rate this publication? Sign in in to submit your rating.

  • Recommendations n/a n/a positive of 0 vote(s)
  • Views 9
  • Comments 0

Recommended by

  • No recommendations yet.

Post a comment

You need to be signed in to post comments. You can sign in here.

Comments

There are no comments yet.

Advertisement